Michigan, 2004Flood in Michigan, May 23 to 25, 2004
May 23 to 25, 2004 · NWS DTX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at May 23, 3:45 PM EST, 8 hours earlier.
Area forecast discussion, May 23, 3:45 PM EST, 8 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
445 PM EDT SUN MAY 23 2004
.DISCUSSION...
WILL MAKE THIS QUICK. 2500+ CAPE THIS EVENING WITH INCREASING WIND
FIELDS. 18Z SOUNDING SUGGESTED 250 FOR 0-3 KM HELICITY AND THAT WILL
CONTINUE TO INCREASE ACROSS SOUTHEAST MICHIGAN. EXPECT AS STORMS
ACROSS IN MOVE INTO SOUTHERN LOWER MICHIGAN...WE SHOULD SEE THE
STORMS INCREASE IN BOTH COVERAGE AND STRENGTH. THEN NEXT WAVE SHOULD
MOVE THROUGH WITH THE COLD FRONT CLOSER TO 06Z. ALSO THERE IS THAT
POTENT SHORTWAVE THAT WILL MOVE THROUGH OVERNIGHT. MODELS SUGGEST
STILL IN EXCESS OF 1500 J/KG AT 06Z OVER SOUTHEAST LOWER MICHIGAN.
PRECIPITABLE WATERS WILL STILL HANG AROUND 1.5 INCHES...AND 850
THETA-E RIDGE IS AROUND THIS EVENING...SO HEAVY RAIN IS STILL LIKELY.
WILL FOLLOW THE ETA MORE THAN GFS...AS THERE IS SOME CONVECTIVE
FEEDBACK ON THE GFS...ESPECIALLY TUESDAY. MONDAY WILL QUIET DOWN A
BIT AS WE GET SOME WEAK 500 MB RIDGING AND SURFACE RIDGE BUILD INTO
SE MI. MAY HAVE SOME LEFT OVER SHOWERS IN THE MORNING IN THE SAGINAW
VALLEY AND THUMB.
WILL LOOK FOR TUESDAY FOR THE NEXT CHANCE OF STORMS AND HEAVY RAIN.
BY MONDAY NIGHT 40 TO 50 KTS AT 850 FEED MCS FORMATION OVER
IA/WI/IL. THIS SHOULD MOVE INTO SOUTHERN LOWER MICHIGAN ON TUESDAY
MORNING. THEN AS ANOTHER FRONT MOVES THROUGH THE REGION...MAY SEE
ADDITIONAL DEVELOPMENT TUESDAY AFTERNOON. CERTAINLY GOOD ENOUGH TO
KEEP LIKELY POPS FOR TUESDAY. PRECIP WATERS INCREASE AGAIN TO 1.5
INCHES WITH AN 850 THETA-E RIDGE OVER LOWER MICHIGAN MOST OF THE
DAY. WILL INCLUDE THE CHANCE OF HEAVY RAIN.
AFTER TUESDAY...NEXT CHANCE WILL BE ON THURSDAY. BUT THAT SHOULD BE
MUCH MORE SCATTERED AND NOT THE SAME POTENTIAL OF HEAVY RAIN GIVEN
THE NW FLOW. COLD FRONT MOVES THROUGH THE REGION WITH 500 TEMPS -15C
TO NEAR -20C. THIS SHOULD BE ENOUGH FOR A CHANCE OF THUNDERSTORM TOO.
BY THEN END OF THE WEEK...A WAVE WILL BE MOVING TOWARD MICHIGAN FROM
THE SOUTHWEST. WILL KEEP THE CHANCE OF THUNDERSTORMS FROM FRIDAY
AFTERNOON THROUGH SATURDAY. THEN SUNDAY SHOULD BE DRY.
BIG TEMP DIFFERENCES IN MOS GUIDANCE. BASICALLY WENT FOR A
COMPROMISE FOR ALL PERIODS.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
FLOOD WARNING FOR ALL OF SOUTHEAST MICHIGAN THROUGH NOON MONDAY.
TORNADO WATCH FOR MOST OF SOUTHEAST MICHIGAN...EXCEPT MIDLAND...BAY
AND HURON COUNTIES...THROUGH 11 PM
&&
RBP
EXPERIMENTAL GRAPHICAL FORECASTS ARE AVAILABLE ONLINE AT
HTTP://WWW.CRH.NOAA.GOV/DTX (ALL LOWER CASE)
Hazardous weather outlook, May 23, 10:15 PM EST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1115 PM EDT SUN MAY 23 2004
MIZ053>055-060>063-068>070-075-076-082-083-241200-
GENESEE-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MONROE-OAKLAND-SAGINAW-
SANILAC-SHIAWASSEE-ST. CLAIR-TUSCOLA-WASHTENAW-WAYNE-
1115 PM EDT SUN MAY 23 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MICHIGAN
.DAY ONE...TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 5 AM EDT MONDAY.
REFER TO THE LATEST WATCH STATEMENT FOR ADDITIONAL INFORMATION.
A FLOOD WARNING IS IN EFFECT THROUGH NOON ON MONDAY. PLEASE REFER TO
THE LATEST FLOOD WARNING STATEMENTS ISSUED BY YOUR NATIONAL WEATHER
SERVICE FOR FURTHER DETAILS.
ADDITIONAL THUNDERSTORMS WILL BRING THE CONTINUED CHANCE OF SEVERE
WEATHER OVERNIGHT TONIGHT. THE MAIN HAZARDS WILL BE LARGE HAIL AND
DAMAGING WINDS...WITH HEAVY RAINFALL ALSO A SIGNIFICANT CONCERN. THE
STORMS WILL MOVE NORTHEAST AT 35 MPH.
A NEARLY STATIONARY FRONTAL BOUNDARY OVER SOUTHEAST MICHIGAN WILL
CONTINUE TO FOCUS SHOWER AND THUNDERSTORM ACTIVITY OVER THE REGION
TONIGHT. THIS FRONTAL BOUNDARY WILL FINALLY EXIT THE AREA MONDAY
MORNING.
.DAY TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY...WITH HEAVY RAINFALL
ONCE AGAIN POSSIBLE. THESE THUNDERSTORMS WILL RESULT FROM A LOW
PRESSURE SYSTEM TRACKING INTO THE AREA ALONG THIS EXISTING FRONT.
THERE WILL BE A CHANCE OF THUNDERSTORMS FROM FRIDAY AFTERNOON INTO
SUNDAY MORNING AS ANOTHER LOW PRESSURE SYSTEM TRACKS INTO THE GREAT
LAKES.
.SPOTTER INFORMATION STATEMENT...
PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER
ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.
MIZ047>049-241200-
BAY-HURON-MIDLAND-
1115 PM EDT SUN MAY 23 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF THE SAGINAW VALLEY
AND NORTHERN THUMB REGIONS.
.DAY ONE...TONIGHT
A FLOOD WARNING IS IN EFFECT THROUGH NOON ON MONDAY. PLEASE REFER TO
THE LATEST FLOOD WARNING STATEMENTS ISSUED BY YOUR NATIONAL WEATHER
SERVICE FOR FURTHER DETAILS.
THUNDERSTORMS ARE LIKELY OVERNIGHT...WITH AREAS OF HEAVY RAINFALL
AGAIN POSSIBLE. THERE IS ALSO A SLIGHT CHANCE OF SEVERE WEATHER...
WITH THE MAIN HAZARD BEING LARGE HAIL.
A NEARLY STATIONARY FRONTAL BOUNDARY OVER SOUTHEAST MICHIGAN WILL
CONTINUE TO FOCUS SHOWER AND THUNDERSTORM ACTIVITY OVER THE REGION
TONIGHT. THIS FRONTAL BOUNDARY WILL FINALLY EXIT THE AREA MONDAY
MORNING.
.DAY TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY...WITH HEAVY RAINFALL
ONCE AGAIN POSSIBLE. THESE THUNDERSTORMS WILL RESULT FROM A LOW
PRESSURE SYSTEM TRACKING INTO THE AREA ALONG THIS EXISTING FRONT.
THERE WILL BE A CHANCE OF THUNDERSTORMS FROM FRIDAY AFTERNOON INTO
SUNDAY MORNING AS ANOTHER LOW PRESSURE SYSTEM TRACKS INTO THE GREAT
LAKES.
.SPOTTER INFORMATION STATEMENT...
PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER
ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.
GURNEY
In the hours before
Local storm report, May 23, 8:34 PM EST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
934 PM EDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM TORNADO 3 E YALE 43.13N 82.74W
05/23/2004 ST. CLAIR MI CO-OP OBSERVER
BRIEF TOUCHDOWN. NO DAMAGE.
0830 PM TSTM WND DMG 1 N YALE 43.14N 82.80W
05/23/2004 ST. CLAIR MI CO-OP OBSERVER
TREE FELL ON POWERLINES.
&&
SHULERLocal storm report, May 23, 8:48 PM EST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
948 PM EDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 5 W CARO 43.49N 83.50W
05/23/2004 0.75 INCH TUSCOLA MI TRAINED SPOTTER
&&
PRELIMINARY SUMMARY OF SEVERE EVENT IN SOUTHEAST LOWER MICHIGAN ON
SUNDAY, MAY 23RD, 2004 FROM 530 PM EDT TO 830 PM EDT.
SHULERLocal storm report, May 23, 8:50 PM EST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
950 PM EDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL LENNON 42.99N 83.93W
05/23/2004 1.00 INCH SHIAWASSEE MI TRAINED SPOTTER
0600 PM TORNADO MONTROSE 43.18N 83.89W
05/23/2004 GENESEE MI TRAINED SPOTTER
SPOTTERS WATCHED FUNNEL LOWERING TO TORNADO TOUCHDOWN AT
DUFFIELD AND MT. MORRIS
0610 PM TORNADO 5 E MOUNT MORRIS 43.12N 83.60W
05/23/2004 GENESEE MI TRAINED SPOTTER
SPOTTERS REPORTED TORNADO TOUCHDOWN AT WESTVIEW TRAILER
PARK. REPORTS OF MOBILE HOMES DAMAGED.
0645 PM TSTM WND GST 4 NW ST. CLAIR SHORES 42.53N 82.95W
05/23/2004 60 MPH MACOMB MI TRAINED SPOTTER
JUST NORTH OF ROSEVILLE...ESTIMATED WIND GUST.
0650 PM TSTM WND GST ROMULUS 42.22N 83.37W
05/23/2004 80 MPH WAYNE MI AWOS
ASOS AT DETROIT METRO RECORDED AN 80 MPH WIND GUST.
0650 PM TSTM WND DMG ROMULUS 42.22N 83.37W
05/23/2004 WAYNE MI TRAINED SPOTTER
WALL REPORTED DOWN
0650 PM TSTM WND GST ROMULUS 42.22N 83.37W
05/23/2004 60 MPH WAYNE MI TRAINED SPOTTER
I-94 NEAR METRO.
0700 PM HAIL 5 W CARO 43.49N 83.50W
05/23/2004 0.75 INCH TUSCOLA MI TRAINED SPOTTER
0702 PM TSTM WND GST DOWNTOWN DETROIT 42.33N 83.05W
05/23/2004 80 MPH WAYNE MI TRAINED SPOTTER
ONE FOOT DIAMETER TREE UPROOTED ALONG WITH 15 TO 25 LARGE
TREE LIMBS DOWNED ACROSS THE AREA.
0712 PM TSTM WND GST 2 SE FRASER 42.52N 82.92W
05/23/2004 90 MPH MACOMB MI TRAINED SPOTTER
2 FOOT DIAMETER TREE UPROOTED IN ROSEVILLE.
0715 PM TSTM WND DMG FRASER 42.54N 82.95W
05/23/2004 MACOMB MI TRAINED SPOTTER
60 MPH WIND GUSTS ESTIMATED...DAMAGE TO VERTICAL AMATEUR
RADIO ANTENNA AND POWER WIRES DOWN THROUGHOUT MACOMB
COUNTY.
0715 PM TSTM WND DMG FERNDALE 42.46N 83.13W
05/23/2004 OAKLAND MI TRAINED SPOTTER
NUMEROUS TREES DOWN IN SOUTHEASTERN OAKLAND COUNTY. WINDS
ESTIMATED BY TRAINED SPOTTER OF AT LEAST 60 MPH.
0716 PM TSTM WND DMG ST. CLAIR SHORES 42.49N 82.89W
05/23/2004 MACOMB MI TRAINED SPOTTER
75 MPH WIND...TREE DOWN ON POWER LINES.
0720 PM TSTM WND GST STERLING HEIGHTS 42.58N 83.03W
05/23/2004 65 MPH MACOMB MI TRAINED SPOTTER
0720 PM TSTM WND GST 1 N LENNON 43.00N 83.93W
05/23/2004 65 MPH SHIAWASSEE MI TRAINED SPOTTER
0720 PM TSTM WND GST 3 SW MOUNT CLEMENS 42.57N 82.92W
05/23/2004 60 MPH MACOMB MI TRAINED SPOTTER
0732 PM TSTM WND DMG ALGONAC 42.62N 82.53W
05/23/2004 ST. CLAIR MI LAW ENFORCEMENT
NUMEROUS TREES DOWN...ONE ON A HOUSE.
0735 PM TSTM WND GST 2 N UTICA 42.66N 83.02W
05/23/2004 72 MPH MACOMB MI TRAINED SPOTTER
0742 PM TSTM WND GST 2 N UTICA 42.66N 83.02W
05/23/2004 74 MPH MACOMB MI TRAINED SPOTTER
NUMEROUS BRANCHES DOWN. MEASURED AT 22 MILE ROAD AND
SCHOENHERR.
0742 PM TSTM WND GST 3 N TROY 42.62N 83.14W
05/23/2004 53 MPH OAKLAND MI TRAINED SPOTTER
WIND BURSTS WITH CLOUDS ROTATING AND MOVING EAST RAPIDLY
AT APPROXIMATELY 50 MPH.
0746 PM TSTM WND GST 7 NW GRAND BLANC 43.00N 83.72W
05/23/2004 80 MPH GENESEE MI TRAINED SPOTTER
UP TO 80 MPH WIND GUSTS ALONG WITH HALF INCH HAIL
REPORTED BY TRAINED SPOTTER.
0746 PM TSTM WND GST 1 N BURTON 43.01N 83.62W
05/23/2004 80 MPH GENESEE MI TRAINED SPOTTER
AT GENESEE AND LAPEER RD.
0749 PM TSTM WND DMG 2 N BURTON 43.03N 83.62W
05/23/2004 GENESEE MI TRAINED SPOTTER
HOME DAMAGED.
0750 PM TSTM WND DMG 3 SSW MOUNT CLEMENS 42.56N 82.90W
05/23/2004 MACOMB MI TRAINED SPOTTER
LARGE TREE LIMBS DOWN AT 15 MILE AND GRATIOT RD.
0753 PM TSTM WND GST BURTON 43.00N 83.62W
05/23/2004 70 MPH GENESEE MI TRAINED SPOTTER
MARBLE SIZE HAIL
0757 PM TSTM WND GST 1 NE BURTON 43.01N 83.61W
05/23/2004 65 MPH GENESEE MI TRAINED SPOTTER
MARBLE HAIL IN DAVISON TOWNSHIP.
0800 PM TSTM WND GST 8 W LAPEER 43.05N 83.48W
05/23/2004 55 MPH GENESEE MI TRAINED SPOTTER
0805 PM TSTM WND GST OTISVILLE 43.17N 83.52W
05/23/2004 67 MPH GENESEE MI TRAINED SPOTTER
TORRENTIAL RAIN CAUSING WIDESPREAD FLOODING.
0810 PM TSTM WND DMG FLINT 43.02N 83.69W
05/23/2004 GENESEE MI BROADCAST MEDIA
TV 12 REPORTING HUNDREDS OF TREES DOWN ALL OVER GENESEE
COUNTY.....
0814 PM TSTM WND GST 7 NE LAPEER 43.12N 83.23W
05/23/2004 80 MPH LAPEER MI TRAINED SPOTTER
UP TO 80 MPH WIND GUST ESTIMATED AT FISH LAKE AND DALEY
RD.
0821 PM TSTM WND DMG SWARTZ CREEK 42.96N 83.83W
05/23/2004 GENESEE MI TRAINED SPOTTER
TREES DOWN ALL OVER. MUCH FLOODING...ESPECIALLY ON MT
MORRIS RD NEAR THE FLINT RIVER. FLOODING ALSO AT SAGINAW
ST AND DORT HWY. WIDEPSREAD POWER OUTAGES. PEA SIZE HAIL
AND WALL CLOUD REPORTED AT SWARTZ CREEK.
0830 PM TORNADO 3 E YALE 43.13N 82.74W
05/23/2004 ST. CLAIR MI CO-OP OBSERVER
BRIEF TOUCHDOWN. NO DAMAGE.
0830 PM TSTM WND DMG 1 N YALE 43.14N 82.80W
05/23/2004 ST. CLAIR MI CO-OP OBSERVER
TREE FELL ON POWERLINES.
&&
PRELIMINARY SUMMARY OF SEVERE EVENT IN SOUTHEAST LOWER MICHIGAN ON
SUNDAY, MAY 23RD, 2004 FROM 530 PM EDT TO 830 PM EDT.
SHULERLocal storm report, May 23, 9:55 PM EST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1055 PM EDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST DUNDEE 41.96N 83.66W
05/23/2004 60 MPH MONROE MI TRAINED SPOTTER
0655 PM TSTM WND DMG REDFORD 42.39N 83.29W
05/23/2004 WAYNE MI BROADCAST MEDIA
3 LARGE TREES BLOWN DOWN NEAR THE INTERSECTION OF
BEACH-DALY AND PLYMOUTH. THE DIAMETER OF THE LARGEST TREE
WAS 2 FEET.
&&
SFLocal storm report, May 23, 9:56 PM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1056 PM EDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL LENNON 42.99N 83.93W
05/23/2004 1.00 INCH SHIAWASSEE MI TRAINED SPOTTER
0600 PM TORNADO MONTROSE 43.18N 83.89W
05/23/2004 GENESEE MI TRAINED SPOTTER
SPOTTERS WATCHED FUNNEL LOWERING TO TORNADO TOUCHDOWN AT
DUFFIELD AND MT. MORRIS
0610 PM TORNADO 5 E MOUNT MORRIS 43.12N 83.60W
05/23/2004 GENESEE MI TRAINED SPOTTER
SPOTTERS REPORTED TORNADO TOUCHDOWN AT WESTVIEW TRAILER
PARK. REPORTS OF MOBILE HOMES DAMAGED.
0630 PM TSTM WND GST DUNDEE 41.96N 83.66W
05/23/2004 60 MPH MONROE MI TRAINED SPOTTER
0645 PM TSTM WND GST 4 NW ST. CLAIR SHORES 42.53N 82.95W
05/23/2004 60 MPH MACOMB MI TRAINED SPOTTER
JUST NORTH OF ROSEVILLE...ESTIMATED WIND GUST.
0650 PM TSTM WND GST ROMULUS 42.22N 83.37W
05/23/2004 60 MPH WAYNE MI TRAINED SPOTTER
I-94 NEAR METRO.
0650 PM TSTM WND DMG ROMULUS 42.22N 83.37W
05/23/2004 WAYNE MI TRAINED SPOTTER
WALL REPORTED DOWN
0650 PM TSTM WND GST ROMULUS 42.22N 83.37W
05/23/2004 80 MPH WAYNE MI AWOS
ASOS AT DETROIT METRO RECORDED AN 80 MPH WIND GUST.
0655 PM TSTM WND DMG REDFORD 42.39N 83.29W
05/23/2004 WAYNE MI BROADCAST MEDIA
3 LARGE TREES BLOWN DOWN NEAR THE INTERSECTION OF
BEACH-DALY AND PLYMOUTH. THE DIAMETER OF THE LARGEST TREE
WAS 2 FEET.
0700 PM HAIL 5 W CARO 43.49N 83.50W
05/23/2004 0.75 INCH TUSCOLA MI TRAINED SPOTTER
0702 PM TSTM WND GST DOWNTOWN DETROIT 42.33N 83.05W
05/23/2004 80 MPH WAYNE MI TRAINED SPOTTER
ONE FOOT DIAMETER TREE UPROOTED ALONG WITH 15 TO 25 LARGE
TREE LIMBS DOWNED ACROSS THE AREA.
0712 PM TSTM WND GST 2 SE FRASER 42.52N 82.92W
05/23/2004 90 MPH MACOMB MI TRAINED SPOTTER
2 FOOT DIAMETER TREE UPROOTED IN ROSEVILLE.
0715 PM TSTM WND DMG FRASER 42.54N 82.95W
05/23/2004 MACOMB MI TRAINED SPOTTER
60 MPH WIND GUSTS ESTIMATED...DAMAGE TO VERTICAL AMATEUR
RADIO ANTENNA AND POWER WIRES DOWN THROUGHOUT MACOMB
COUNTY.
0715 PM TSTM WND DMG FERNDALE 42.46N 83.13W
05/23/2004 OAKLAND MI TRAINED SPOTTER
NUMEROUS TREES DOWN IN SOUTHEASTERN OAKLAND COUNTY. WINDS
ESTIMATED BY TRAINED SPOTTER OF AT LEAST 60 MPH.
0716 PM TSTM WND DMG ST. CLAIR SHORES 42.49N 82.89W
05/23/2004 MACOMB MI TRAINED SPOTTER
75 MPH WIND...TREE DOWN ON POWER LINES.
0720 PM TSTM WND GST 3 SW MOUNT CLEMENS 42.57N 82.92W
05/23/2004 60 MPH MACOMB MI TRAINED SPOTTER
0720 PM TSTM WND GST STERLING HEIGHTS 42.58N 83.03W
05/23/2004 65 MPH MACOMB MI TRAINED SPOTTER
0720 PM TSTM WND GST 1 N LENNON 43.00N 83.93W
05/23/2004 65 MPH SHIAWASSEE MI TRAINED SPOTTER
0732 PM TSTM WND DMG ALGONAC 42.62N 82.53W
05/23/2004 ST. CLAIR MI LAW ENFORCEMENT
NUMEROUS TREES DOWN...ONE ON A HOUSE.
0735 PM TSTM WND GST 2 N UTICA 42.66N 83.02W
05/23/2004 72 MPH MACOMB MI TRAINED SPOTTER
0742 PM TSTM WND GST 3 N TROY 42.62N 83.14W
05/23/2004 53 MPH OAKLAND MI TRAINED SPOTTER
WIND BURSTS WITH CLOUDS ROTATING AND MOVING EAST RAPIDLY
AT APPROXIMATELY 50 MPH.
0742 PM TSTM WND GST 2 N UTICA 42.66N 83.02W
05/23/2004 74 MPH MACOMB MI TRAINED SPOTTER
NUMEROUS BRANCHES DOWN. MEASURED AT 22 MILE ROAD AND
SCHOENHERR.
0746 PM TSTM WND GST 1 N BURTON 43.01N 83.62W
05/23/2004 80 MPH GENESEE MI TRAINED SPOTTER
AT GENESEE AND LAPEER RD.
0746 PM TSTM WND GST 7 NW GRAND BLANC 43.00N 83.72W
05/23/2004 80 MPH GENESEE MI TRAINED SPOTTER
UP TO 80 MPH WIND GUSTS ALONG WITH HALF INCH HAIL
REPORTED BY TRAINED SPOTTER.
0749 PM TSTM WND DMG 2 N BURTON 43.03N 83.62W
05/23/2004 GENESEE MI TRAINED SPOTTER
HOME DAMAGED.
0750 PM TSTM WND DMG 3 SSW MOUNT CLEMENS 42.56N 82.90W
05/23/2004 MACOMB MI TRAINED SPOTTER
LARGE TREE LIMBS DOWN AT 15 MILE AND GRATIOT RD.
0753 PM TSTM WND GST BURTON 43.00N 83.62W
05/23/2004 70 MPH GENESEE MI TRAINED SPOTTER
MARBLE SIZE HAIL
0757 PM TSTM WND GST 1 NE BURTON 43.01N 83.61W
05/23/2004 65 MPH GENESEE MI TRAINED SPOTTER
MARBLE HAIL IN DAVISON TOWNSHIP.
0800 PM TSTM WND GST 8 W LAPEER 43.05N 83.48W
05/23/2004 55 MPH GENESEE MI TRAINED SPOTTER
0805 PM TSTM WND GST OTISVILLE 43.17N 83.52W
05/23/2004 67 MPH GENESEE MI TRAINED SPOTTER
TORRENTIAL RAIN CAUSING WIDESPREAD FLOODING.
0810 PM TSTM WND DMG FLINT 43.02N 83.69W
05/23/2004 GENESEE MI BROADCAST MEDIA
TV 12 REPORTING HUNDREDS OF TREES DOWN ALL OVER GENESEE
COUNTY.....
0814 PM TSTM WND GST 7 NE LAPEER 43.12N 83.23W
05/23/2004 80 MPH LAPEER MI TRAINED SPOTTER
UP TO 80 MPH WIND GUST ESTIMATED AT FISH LAKE AND DALEY
RD.
0821 PM TSTM WND DMG SWARTZ CREEK 42.96N 83.83W
05/23/2004 GENESEE MI TRAINED SPOTTER
TREES DOWN ALL OVER. MUCH FLOODING...ESPECIALLY ON MT
MORRIS RD NEAR THE FLINT RIVER. FLOODING ALSO AT SAGINAW
ST AND DORT HWY. WIDEPSREAD POWER OUTAGES. PEA SIZE HAIL
AND WALL CLOUD REPORTED AT SWARTZ CREEK.
0830 PM TSTM WND DMG 1 N YALE 43.14N 82.80W
05/23/2004 ST. CLAIR MI CO-OP OBSERVER
TREE FELL ON POWERLINES.
0830 PM TORNADO 3 E YALE 43.13N 82.74W
05/23/2004 ST. CLAIR MI CO-OP OBSERVER
BRIEF TOUCHDOWN. NO DAMAGE.
&&
ADDED TWO NEW REPORTS TO SEVERE WEATHER EVENT ON SUNDAY MAY 23RD.
SFLocal storm report, May 23, 11:05 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1205 AM EDT MON MAY 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1100 AM FLOOD MACOMB TOWNSHIP 42.67N 82.92W
05/23/2004 MACOMB MI TRAINED SPOTTER
FLOODING REPORTED ALONG MIDDLE BRANCH OF CLINTON RIVER.
WATER IS UP TO THE BACK PORCHES OF MANY HOMES.
1200 PM FLOOD MEMPHIS 42.90N 82.77W
05/23/2004 MACOMB MI TRAINED SPOTTER
2 FEET OF WATER FLOODING M-19 IN MEMPHIS NEAR THE BELLE
RIVER. NUMEROUS ROADS CLOSED DUE TO FLOODING.
0100 PM FLOOD STERLING HEIGHTS 42.58N 83.03W
05/23/2004 MACOMB MI TRAINED SPOTTER
APT COMPLEX ON RIVERLAND DRIVE EAST OF VAN DYKE UNDER
WATER FROM FLOODING ALONG THE CLINTON RIVER. MANY
RESIDENTS LEFT HOMELESS. VEHICLES COVERED WITH
FLOODWATERS. RIVERLAND AMUSEMENT PARK COMPLETELY
SUBMERGED. CITY OF UTICA PARK COMPLETELY SUBMERGED.
0300 PM FLOOD 2 SE PONTIAC 42.63N 83.26W
05/23/2004 OAKLAND MI TRAINED SPOTTER
NUMEROUS VEHICLES STALLED OUT WITH WATER UP AND OVER THE
ENTIRE VEHICLES AT OPDYKE RD AND AUBURN RD.
0300 PM FLOOD 2 SE ROCHESTER 42.67N 83.10W
05/23/2004 OAKLAND MI TRAINED SPOTTER
FLOODING ACROSS DEQUINDRE RD AND 23 MILE RD
0300 PM FLOOD ROCHESTER 42.69N 83.12W
05/23/2004 OAKLAND MI TRAINED SPOTTER
BUILDING UNDERWATER AND SEVERAL CARS AND SEMI-TRUCKS
UNDER WATER ALONG CLINTON RIVER IN ROCHESTER HILLS NEAR
ROCHESTER RD.
0300 PM FLOOD 4 E PONTIAC 42.65N 83.21W
05/23/2004 OAKLAND MI TRAINED SPOTTER
FLOODING OBSERVED ON RYAN RD NEAR HAMLIN RD ALONG CLINTON
RIVER. BUILDING BEING WASHED AWAY IN RAPID FLOWING WATER.
RESIDENTS REPORTING WORST FLOODING THEY HAVE SEEN IN THE
LAST 50 YEARS.
0600 PM FLOOD 4 NNW FLUSHING 43.12N 83.87W
05/23/2004 GENESEE MI TRAINED SPOTTER
REPORTS OF 12 TO 18 INCHES OF WATER OVER THE ROAD
0600 PM FLOOD 1 N MOUNT MORRIS 43.13N 83.70W
05/23/2004 GENESEE MI TRAINED SPOTTER
REPORTS OF WIDESPREAD FLOODING. 2 FOOT FLOODING THRU
PARK.
0600 PM FLOOD 1 NE GENESEE 43.12N 83.60W
05/23/2004 GENESEE MI TRAINED SPOTTER
BUTTERNUT CREEK AT FRANCIS STREET OVERFLOWING BANK BY 6
FEET.
0705 PM FLOOD ST. CLAIR SHORES 42.49N 82.89W
05/23/2004 MACOMB MI TRAINED SPOTTER
HARPER ST BETWEEN 10 AND 11 MILE IS FLOODED OVER THE
CURB.
0725 PM FLOOD ST. CLAIR SHORES 42.49N 82.89W
05/23/2004 MACOMB MI TRAINED SPOTTER
1.5 FEET OF WATER COVERING ROADWAY.
0745 PM FLOOD FLINT 43.02N 83.69W
05/23/2004 GENESEE MI TRAINED SPOTTER
FLINT RIVER 2 FEET OVER THE BANKS AT RICHFIELD PARK.
&&
SHULERFlood, Macomb
- When
- May 23, 11:45 PM EST to May 25, 3:45 AM EST
- Where
- Macomb forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.673, -82.910 (the zone’s center; the record gives no point)
The Clinton River at Mt Clemens went above its 16 foot flood stage at 1145 pm EST on the 23rd. The river crested at 18.71 feet at 915 am EST on the 24th, then fell back below flood stage at 345 am EST on the 25th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Iowa, May 23, 20041 death · 1 injured · $110,000 · 57 kt wind · 13 events
- Flooding in Michigan, May 23 to 24, 2004$100 million · 16 events
- Tornadoes and Flash Flood in Illinois, May 23, 2004F2 · 20 events
- Tornado and Hail in Illinois, May 23, 2004F2 · 14 events
- Flash Flooding in Iowa, May 23, 2004$890,000 · 4 events
- Flash Flood in Pennsylvania, May 23, 2004$500,000 · 1 event
- Flood in Puerto Rico, May 23, 2004$500,000 · 1 event
- Hail and Damaging Winds in Michigan, May 23, 2004$310,000 · 1.75 in hail · 7 events
- Flood in Wisconsin, May 23 to 31, 2004$400,000 · 1 event
- Tornadoes and Hail in Michigan, May 23, 20042 injured · $5,000 · F1 · 35 events
- Lightning Strike in North Carolina, May 23, 2004$250,000 · 1 event
- Flash Flooding and Damaging Winds in New York, May 23 to 24, 2004$145,000 · 55 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399999.